Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 33, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 4, 2021, 3:15 PM CST for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 5, 2021, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 3:15 PM CST (21:15 UTC)
- In effect from
- Dec 5, 2021, 12:00 AM CST
- Expired
- Dec 5, 2021, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
428 WWUS74 KMOB 042115 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 315 PM CST Sat Dec 4 2021 ALZ051>053-055-056-059-060-261>266-FLZ201>206-MSZ067-075-076-078- 079-050500- /O.NEW.KMOB.FG.Y.0033.211205T0600Z-211205T1500Z/ Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 315 PM CST Sat Dec 4 2021 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From midnight tonight to 9 AM CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
4 follow-up statements
857 WWUS74 KMOB 050341 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 941 PM CST Sat Dec 4 2021 ALZ054-057-058-051500- /O.EXA.KMOB.FG.Y.0033.211205T0600Z-211205T1500Z/ Wilcox-Butler-Crenshaw- Including the cities of Camden, Pine Hill, Greenville, Brantley, and Luverne 941 PM CST Sat Dec 4 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Wilcox, Butler and Crenshaw Counties. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ051>053-055-056-059-060-261>266-FLZ201>206-MSZ067-075-076-078- 079-051500- /O.CON.KMOB.FG.Y.0033.211205T0600Z-211205T1500Z/ Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 941 PM CST Sat Dec 4 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
023 WWUS74 KMOB 051022 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 422 AM CST Sun Dec 5 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051500- /O.CON.KMOB.FG.Y.0033.000000T0000Z-211205T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 422 AM CST Sun Dec 5 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
167 WWUS74 KMOB 051454 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 854 AM CST Sun Dec 5 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051600- /O.EXT.KMOB.FG.Y.0033.000000T0000Z-211205T1600Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 854 AM CST Sun Dec 5 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
696 WWUS74 KMOB 051609 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1009 AM CST Sun Dec 5 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051715- /O.EXP.KMOB.FG.Y.0033.000000T0000Z-211205T1600Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1009 AM CST Sun Dec 5 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visible satellite imagery is showing that the areas of fog continue to quickly dissipate this morning. Nearly all the surface observations are reporting that visibilities have now improved above one-quarter of a mile. Therefore, the Dense Fog Advisory was allow to expire at 10 AM CST. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 4, 12:09 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 4, 12:09 PM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1209 PM CST Sat Dec 4 2021 .NEAR TERM /Now Through Sunday/...An upper shortwave over the lower MIssissippi River region will progress eastward across Mississippi and Alabama through tonight. There may be just enough moisture and weak ascent on the southern periphery of the passing system to aid in the development of a few showers across far northern portions of our CWA this afternoon and tonight. Therefore, maintained mention of a slight chance of rain showers generally along and to the northwest of a Waynesboro MS to Butler AL line this afternoon and across northern portions of Choctaw, Clarke, and Wilcox counties tonight. We have maintained a dry forecast across the region during the day Sunday as a generally zonal flow pattern aloft returns, although a few spotty afternoon light showers may develop. Surface dewpoints continue to trend slightly higher today and tonight and the pattern will remain conducive for fog development again tonight into Sunday morning. Another Dense Fog Advisory will likely be needed for much of the area by tonight. Highs today and Sunday will continue to range in the lower to mid 70s across the region, while lows tonight trend slightly warmer in the lower to mid 50s over interior portions of the area and in the upper 50s to lower 60s along the immediate coast and beaches. /22 && .AVIATION... 18Z issuance...Outside of occasional MVFR ceilings along the north central Gulf Coast today, VFR conditions will prevail through mid evening. Widespread fog will develop again tonight, and restrict visibilities to VLIFR to LIFR thresholds across much of the area through early Sunday morning. Ceilings will rise to IFR to MVFR thresholds by mid morning with a return to VFR by late morning. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:16 PM CST | Marine Dense Fog Advisory | MOB | 18 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.